Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 81, NWS Northern Indiana

November 23, 2012

NWS Northern Indiana issued this small craft advisory at Nov 23, 2012, 10:19 PM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2012, 10:19 PM EST (03:19 UTC)
Expired
Nov 24, 2012, 6:00 PM EST
In force
20 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

632 
WHUS73 KIWX 240319
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1019 PM EST FRI NOV 23 2012

LMZ043-046-241130-
/O.EXP.KIWX.GL.W.0025.000000T0000Z-121124T0300Z/
/O.NEW.KIWX.SC.Y.0081.121124T0319Z-121124T2300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1019 PM EST FRI NOV 23 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST SATURDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST
SATURDAY. THE GALE WARNING IS NO LONGER IN EFFECT. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS OVERNIGHT. WINDS WILL BACK
  WEST AND EASE TO 10 TO 15 KNOTS BY SATURDAY AFTERNOON.

* WAVES: 8 TO 12 FEET OVERNIGHT...SUBSIDING TO 6 TO 10 FEET ON
  SATURDAY...AND TO 4 FEET OR LESS BY SATURDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
605 
WHUS73 KIWX 240835
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
335 AM EST SAT NOV 24 2012

LMZ043-046-241700-
/O.CON.KIWX.SC.Y.0081.000000T0000Z-121124T2300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
335 AM EST SAT NOV 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* WINDS: NORTHWEST WINDS 20 TO 25 KNOTS BACKING WEST AND EASEING
  TO 10 TO 15 KNOTS BY AFTERNOON.

* WAVES: 5 TO 8 FEET SUBSIDING TO 4 FEET OR LESS BY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
336 
WHUS73 KIWX 241548
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1048 AM EST SAT NOV 24 2012

LMZ043-046-242300-
/O.CON.KIWX.SC.Y.0081.000000T0000Z-121124T2300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1048 AM EST SAT NOV 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* WINDS: NORTHWEST WINDS 20 TO 25 KNOTS BACKING WEST AND EASING
  TO 10 TO 15 KNOTS BY AFTERNOON.

* WAVES: 5 TO 8 FEET SUBSIDING TO 4 FEET OR LESS BY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
462 
WHUS73 KIWX 242103
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
403 PM EST SAT NOV 24 2012

LMZ043-046-242300-
/O.CON.KIWX.SC.Y.0081.000000T0000Z-121124T2300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
403 PM EST SAT NOV 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* WINDS: WEST WINDS 10 TO 15 KNOTS LATE THIS AFTERNOON...BACKING
  SOUTHWEST AT 5 TO 15 KNOTS THROUGH EVENING.

* WAVES: 3 TO 5 FEET SUBSIDING TO 4 FEET OR LESS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
671 
WHUS73 KIWX 242308
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
608 PM EST SAT NOV 24 2012

LMZ043-046-250015-
/O.EXP.KIWX.SC.Y.0081.000000T0000Z-121124T2300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
608 PM EST SAT NOV 24 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 7:44 PM EST, 2 hours 35 minutes earlier.

Area forecast discussion, Nov 23, 7:44 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
744 PM EST FRI NOV 23 2012

.AVIATION... /00 UTC TAFS/
SUBSCALE VORTICITY NOTED ACRS FAR NERN LK SUPR THIS
EVENING...THROUGH BASE OF PRIMARY JUST SSE OF LAKE JAMES IN. LK SUPR
FEATURE CONTS TO ROTATE TO LK ONT AFT MIDNIGHT...AMID OVERALL NEWD
RETREAT. THEREAFTER...CLOUD BEARING FLOW TO VEER ABOUT 20 DEGREES TO
325 VECTOR...AT HEIGHT OF LK BASED INSTABILITY/08-12 UTC TIMEFRAME.
AMBIENT DRYNESS ABOVE 5KFT HOWEVER SHOULD PROVE QUITE LIMITING. HAVE
HEDGED MORE OPTIMISTICALLY WITH TEMPO FUEL ALT CONDS RELEGATED TO
THIS AFOREMENTIONED 4 HR PD. WITH CONTD NEWD RETREAT OF SYSTEM INTO
ERN CANADA TO ALLOW 8H COLD POOL TO SHIFT TO LWR GRTLKS AND 925-8H
TRANSITION INTO WEAKLY ANTICYCLONIC FLOW. AT KFWA WEAK LES RESPONSE
ALONG WITH INCRSD SHEAR WITH INLAND EXTENT AND SHALLOW SATURATION
LYR POINT TO PRIMARILY VFR MET CONDS WITH OCNL FLURRIES...SAVE FOR A
BRIEF DIP TO TEMPO MVFR PD /ON LOWEST THRESHOLD OF CONFIDENCE/ IN
SAME 08-12 UTC PD.

&&

.UPDATE...
SIMILAR HIR RES DETAILS PER ABOVE AVN DISC ADDED FOR POP/WX
OVERNIGHT WRT TIMING/PLACEMENT...ALONG WITH SLIGHT SKY COVER DETAIL
ADDED FOR EVE UPDATE.

&&
.PREV DISCUSSION... /ISSUED 311 PM EST FRI NOV 23 2012/

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

MAIN STORY IN THE SHORT TERM PERIOD WILL BE LAKE EFFECT SNOW
POTENTIAL THIS EVENING THROUGH TOMORROW. LATEST WATER VAPOR IMAGERY
SHOWS UPPER LOW CURRENTLY EXITING THE NORTHERN GREAT LAKES. CORE OF
THE COLDEST AIR IS NOW ADVECTING INTO OUR AREA AND WILL CONTINUE
OVERNIGHT AS THE LOW LEVEL THERMAL TROUGH MOVES OVER THE REGION.
ALREADY SEEING SOME DECENT SNOW IN OUR NORTHERN ZONES WITH BETTER
MOISTURE WRAPPING INTO THE AREA. OVERALL...LAKE EFFECT PARAMETERS
TONIGHT ARE DECENT BUT NOTHING EXCEPTIONAL. LOW LEVEL INSTABILITY IS
STRONG WITH 850MB DELTA-T VALUES AROUND 20C. BACKGROUND MOISTURE
AVAILABILITY IS VERY LIMITED THOUGH THANKS TO PROGRESSIVE UPPER LOW
AND ENCROACHING DRY AIR MASS. INVERSION HEIGHTS STILL LOOK TO HOVER
AROUND 7 KFT...CERTAINLY ENOUGH TO SEE SOME SNOW BUT ACCUMULATIONS
WILL LIKELY BE INHIBITED. SOMEWHAT FETCH LIMITED FOR NOW BUT THAT
WILL CHANGE OVERNIGHT AS LOW LEVEL WINDS VEER MORE NORTHWESTERLY.
GIVEN THESE CONSIDERATIONS...FEEL CONFIDENT OUR NORTHWEST COUNTIES
WILL SEE AROUND AN INCH OF SNOW BY TOMORROW AFTERNOON WITH MAINLY
FLURRIES ELSEWHERE. DRY LOW LEVEL AIR AND SUBSIDENCE WILL BUILD INTO
THE REGION TOMORROW AFTERNOON AND WITH BACKING LOW LEVEL
WINDS...LAKE EFFECT SNOW WILL BE QUICKLY SHUT OFF.

WINDS WILL WEAKEN OVERNIGHT AS THE SURFACE LOW EXITS THE REGION AND
LOW LEVEL HEIGHT/PRESSURE GRADIENTS RELAX. 00Z EXPIRATION OF BERRIEN
COUNTY WIND ADVISORY LOOKS GOOD AND NO CHANGES PLANNED. WITH
ABUNDANT CLOUD COVER OVER ALL BUT OUR EXTREME SOUTHWEST COUNTIES AND
A STILL DECENT PRESSURE GRADIENT...EXPECT LITTLE CHANGE IN TEMPS
OVERNIGHT. INHERITED LOWS OF MID TO UPPER 20S SEEM REASONABLE AND IN
LINE WITH LATEST GUIDANCE. COLD TEMPS WILL CONTINUE TOMORROW WITH
WNW FLOW MOST OF THE DAY AND PLENTY OF LOW CLOUDS KEEPING HIGHS IN
THE MID 30S.

LONG TERM...

LONG TERM BEGINNING TO LOOK FAIRLY BENIGN GIVEN LATEST 12Z GUIDANCE.
SYSTEM FOR EARLY NEXT WEEK CONTINUES TO TREND SOUTH AND WEAKER IN
LATEST MODEL RUNS. THIS SYSTEM LOOKS TO BE ONLY CONCERN IN THE
SUNDAY TO FRIDAY TIME FRAME.

THE 12Z GFS AND GEMNH HAVE CONTINUED TO TREND SOUTH AND
WEAKER...CLOSER TO ECMWF OF LAST SEVERAL DAYS. ECMWF REMAINS WEAKEST
AND FURTHEST SOUTH BUT ENOUGH TRENDING AND AGREEMENT TO BEGIN
HACKING GRIDDED POPS. GFS STILL BRINGS AN AREA OF MOISTURE AND WEAK
LIFT THROUGH LATE MONDAY INTO EARLY TUESDAY SO WILL STILL LEAVE LOW
CHANCE POPS ACROSS THE AREA WITH SLIGHTLY HIGHER NUMBERS SOUTH.
STILL SOME UNCERTAINTY WITH THIS WAVE AND IF IT IS JUST A LITTLE
STRONGER AND DIGS SLIGHTLY DEEPER THAN LATEST MODEL
TRENDS...STRONGER SOLUTION COULD STILL PAN OUT. HOWEVER...THIS
LOOKING MORE DOUBTFUL WITH EACH RUN.

MEDIUM RANGE MODELS NOW IN DECENT AGREEMENT FOLLOWING THIS SYSTEM
WITH HIGH PRESSURE BUILDING INTO THE AREA FOR TUE NIGHT THROUGH
FRIDAY. RETURN FLOW THU INTO FRI BIGGEST DIFFERENCE BUT ALL BLEND
TEMPS USED WITH NO CHANGES TO INITIALIZED DATA. LOOKS LIKE DRY
CONDITIONS AND LOW WATER LEVELS WILL CONTINUE INTO WINTER.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING UNTIL 10 PM EST THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...AGD
LONG TERM...LASHLEY
AVIATION...PBM
UPDATE...PBM
Hazardous weather outlook, Nov 23, 10:16 PM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1016 PM EST FRI NOV 23 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-250330-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1016 PM EST FRI NOV 23 2012 /916 PM CST FRI NOV 23 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-250330-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1016 PM EST FRI NOV 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH SATURDAY
AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.